A 60-year-old female asked:
Disclaimer

graves pt. rai 2 years ago. synthroid (thyroxine) 50mcs for two months. periorbital edema severe. from hypothyroidism? blood work normal.

2 doctor answers
Dr. Timothy Carey
35 years experience Ophthalmology
Autoimmune: This is a tough problem but it is related to the autoimmune response of thyroid eye disease. I would recommend seeing an ophthalmologist in your area for possible steroid treatment.
Answered on Aug 20, 2018
1
1 thank
Dr. John Park
Dr. John Park answered
19 years experience Plastic Surgery
Graves' Orbitopathy: Graves' orbitopathy can occur before, after or at the same time as development of autoimmune hyperthyroidism. It's activity is unrelated to your thyroid level and its course is episodic. If you have swelling, it may mean you have active inflammation in your orbit. You should see an oculoplastic surgeon to be evaluated for oral steroids. This can stem some of the damage from active inflammation.
Answered on Jan 13, 2015
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 62-year-old male asked:
Dr. Rashid Khan
32 years experience Internal Medicine
Less Synthroid (thyroxine).: You should consult your physician regarding the dose of your medication synthroid (thyroxine). You are probably taking higher dose of medication than ... Read More
3
3 thanks
A 60-year-old female asked:
Dr. Bruce Rothschild
47 years experience Rheumatology
Same: Graves disease is thyroid disease. It is often autoimmune and can go through stages from a hyperactive to an underactive thyroid hormone production.
A 34-year-old female asked:
Dr. Paul Kaplowitz
44 years experience Pediatric Endocrinology
Dose should be cut: Your hypothyroidism was borderline with TSH of 4.5 but most would recommend treatment if you are pregnant to get TSH below 3. However the dose of thy ... Read More
2
2 thanks
A 37-year-old female asked:
Dr. Ed Friedlander
43 years experience Pathology
How do you feel?: This is really the question to be asking. Whoever is managing you may feel a need to lower your dose slightly to see if TSH rises / protect you from o ... Read More
1
1 comment
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month